MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD, SHORT T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD, SHORT T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0113
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when the t2h nail was attempted to removed, and extraction rod, conical t2 humerus and universal rod, short t2 humerus were connected, the connection part (tip part) of universal rod, short t2 humerus was broken.The operation was continued and completed without problem.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the universal rod was returned broken.The device inspection revealed the following: confirms the universal rod to be broken and the broken piece of the universal rod stuck inside the extraction rod.The pattern of the surface of the breakage point on the universal rod is consistent with an instant breakage due to excess load application.There are also signs of impact with hard material/object on the extraction rod.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by excess load applied on the universal rod during insertion of assembled components for explantation of device.If any further information is provided, the complaint report will be updated.

Brand Name
UNIVERSAL ROD, SHORT T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9718015
Report Number0009610622-2020-00054
Device Sequence Number2401357
Product Code LXH
UDI-Device Identifier04546540196026
UDI-Public04546540196026
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0113
Device Catalogue Number18060113
Device Lot NumberK537754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1